Neurology Community
Heartrate races when standing...neurological?
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Heartrate races when standing...neurological?

I am 41-year old male, and I just noticed my symptoms. I don't know how long I had them for.

(1) My resting heart rate (lying down)is about 65 - 75.

(2) As soon as I stand up, and take my pulse (about one minue after standing it goes to 95 - 105 (and remains at that rate).

(3) Upon walking (even slowly)it goes up to 120.

I've also noticed, that when the heart rate gets up to 120 after walking even when I lie down it still remains elevated for several hours. The other day, my heartbeat was 85-90 for seven hours resting after I got home.

I have been to two cardiologists, and echo, holter, and stress test showed things were fine. No abnornal beats, or anything else.

In 1999, I had twitching (non-stop)in the muscles on the bottom of my left foot.  Three different neurologists were concerned with my pupil responses.  They wanted me to take a brain MRI, and I never follsed up.  The twitching went away about a year later?

Could the fast heart rate while standing be an autoimmune problem?
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
had something similar happened to me but it was lot worst, it was associated with dizziness, severe fatigue, tinnitus, headaches.

I had irregular heart rate, could not sleep, it seems like my heart either too fast or slow down too much to a point that i hear a popping sound as if it stop and restarted when i tried to go to sleep.  During the days, I experience similar situation where, i had very fast heart rate, standing up and walking around would push it to almost 120 beats per minute. Became very self consciouse that  i was monitoring my heart rate all the time. Also was too tired and had a pressure on my left side everytime i move around. I saw a cardiologist and they gave me monocor to control the heart rate and clonazepham to help with anxiety. That was almost 4 years, it took two year to  get some sort of stamina and the drug monocor controlled the heart rate quickly.

Im not a doctor but ive met lots of people with similar problems some also had tinnitus, neck pain, dizziness with it..

It can be stress or you might have caught a virus.  In my case they also found after taking an MRI of head and neck they found a herniated on my neck but normal brain, Continue to have tinnitus and headache, ligheadedness whenever,i nod or bend down it seem related to the neck. But still dont know what is the cause..

Only thing is that the drug monocor and anti anxiety drug clonazepham help.  By the way both drugs works by slowing down nerve impulses i think.  Rest alot helped.
Blank
Avatar_n_tn
If you have something going on with abnormal fluctuations (or a lack of variability) in your heart rate and also were told there was some kind of abnormal pupillary response in the past, it is possible you might have some kind of autonomic neuropathy.  I would write down exactly how your pulse fluctuates (a couple minutes after standing from the lying down position, after walking for so long, while lying down resting, etc.) and also take your BP if you have a kit and see how that correlates with your pulse rate.  If your doctor suspects this might be a problem, they can actually record it better in an autonomic lab with tilt table test.  Just a thought.
Blank
Avatar_n_tn
RIGHT AFTER I HAD MY BABY I HAD THE SAME THING HAPPEN TO ME IT WAS BECAUSE I WAS A LITTLE DEHYDRATED AND DIDNT KNOW IT IT WAS ALSO FROM ANXIETY TOO
Blank
Avatar_n_tn
I was interested to hear that you are taking monocor for your heart racing.  I had been taking monocor for approx 10 years for high blood pressure and a rapid heartbeat but it was recently withdrawn from the UK market for one reason or another (I get different stories from different people). Monocor was an excellent drug with few side affects but the alternative I have been taking (cardicor) although supposedly exactly the same generic drug has caused severe night sweats and bad nocturnal hallucinations, and it doesn't inhibit the heart racing.  Is monocor still available in the USA and has anyone else had the same problems?
Blank
Avatar_f_tn
I have exactly the same type of symptoms, and the longer I stand up...the worse it gets.  I also have frontotemporal lobe seizures and wonder if they could be connected.  Or maybe as a result of the seizure med.     If you find out anything, let us know
Blank
Avatar_m_tn
If this condition has continued unresolved, you could consider an autonomic disorder/syndrome called POTS.  It is characterized by a rise of 30bpm in HR upon standing, along with associated symptoms (for 6+ months).  Diagnosis basically involves eliminating other possibilities and performing a tilt-table test to observe the pulse & BP closely during "orthostatic" changes (body position, laying down to upright).

http://www.medhelp.org/health_pages/Neurological-Disorders/Diagnosing-Dysautonomia/show/827?cid=196
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Neurology Answerers
620923_tn?1393294254
Blank
selmaS
Allentown, PA
352007_tn?1372861481
Blank
LisaJF
1689801_tn?1333986916
Blank
Dagun
Iceland
5160872_tn?1385252394
Blank
MommyofNatTyZach
Avatar_f_tn
Blank
Joiedecour
Indianapolis, IN
1667208_tn?1333111449
Blank
zygy2
NH